MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 11/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event - estimated as it was known the first event of a gap was noted in (b)(6) 2020, whereas, the stroke event occurred later in (b)(6) 2021.
 
Event or Problem Description
It was reported that a cerebral vascular accident (cva) occurred and that the closure device did not seal.A left atrial appendage (laa) closure procedure was performed and a 24mm watchman laa closure device was implanted.Only one partial recapture was performed prior to successful implantation of the closure device.On follow up transesophageal echocardiography in nov2020, a 6mm gap was noted on the mitral side of the closure device.On 01mar2021, it was reported that the patient experienced a cryptogenic stroke.No additional information is known at this time.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12033315
Report Number2134265-2021-07202
Device Sequence Number3411475
Product Code NGV
UDI-Device Identifier08714729838234
UDI-Public08714729838234
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0023879210
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/21/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;